MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER
Model Number 407455
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, difficulty was noted during transseptal puncture.The device was then attempted to be removed and the procedure cancelled, but the sheath was unable to be removed from the access site.After removing the sheath, in an unknown manner, it was observed to be separated with the braiding unwound.
 
Additional Manufacturer Narrative
The reported event was for transseptal puncture difficulty, sheath removal difficulty and a severed sheath shaft.The results of the investigation are inconclusive since the device was not returned for analysis; however, one image was submitted for evaluation.The image appeared to show the sheath tubing had been torn and separated but was still connected via braid wires.The soft gray tip appeared to be torn and the sheath tubing appeared to have an egg shell like appearance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The damage is consistent with the product being stored outside the shelf box and exposed to light.The product instructions for use (ifu), warns that the product should be stored in a cool, dark, dry place.
 
Event or Problem Description
The device was removed from the patient by pulling on the unraveled braiding coil.No additional intervention was required and the procedure was cancelled.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8181504
Report Number3005334138-2018-00508
Device Sequence Number1695813
Product Code DYB
UDI-Device Identifier05414734205795
UDI-Public05414734205795
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number407455
Device Lot Number5274842
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;